Facebook Pixel
EmpowHER Guest

My doctor has just upped my Synthroid (hypothyroidism). How long does it usually take to start feeling some improvement in my energy level?

By Anonymous May 13, 2009 - 7:53pm
Rate This

I've been on meds for hypothyroidism for about 6 months and it seems to go up and down quite a bit. I am very tired of feeling exhausted all the time.

Add a Comment4 Comments

EmpowHER Guest

According to http://www.rxwiki.com/synthroid, another option might be Levothyroxine. Have you discussed it with your doctor?

December 12, 2012 - 2:17pm
EmpowHER Guest

I have been battling hashimoto thyroiditis since Aug 2008 and doctors are still having trouble regulating my thyroid levels. I am at 125 of synthroid and the ups and downs are horrible. I probably have every symptom it can cause and I am at the point where I just don't know any more what to do. Any suggestions?

February 11, 2010 - 9:34am
(reply to Anonymous)

I am so sorry to hear that you have been dealing with this for almost two years, and do not have your levels regulated...and are experiencing so many symptoms including fatigue.

I'm curious to know your answers to Coach Virginia's post above: have you been diagnosed with adrenal fatigue? What has your doctor suggested about the possible reasons that this medication is not working for you? Has s/he suggested any alternatives?

Are you looking for suggestions related to possible alternative medication, or lifestyle changes? Do you currently exercise regularly (when you have the energy), and have a good social support system in place?

It would be helpful to hear from you to know exactly what suggestions you are looking for (acupuncture, massage, eating habits, exercise routine, different medication, supplements; changes in your sleep, work, stress, family obligations, chores...). The list can go on with possible suggestions, and I'm not sure what you've tried or what is relevant to you and your lifestyle?

February 11, 2010 - 3:00pm

Dear Anon, thank you for sharing your health concern with us. From your posting I can only gather that you are taking Synthroid as a result of a diagnosis of hypothyroidism. You did not mention the dosage or how much it has increased to and/or why was it increased? Are there other health conditions affecting your body? Has your doctor been following closely? How many blood tests have you had so far? Were your tested again prior to increasing the dosage? Have you been tested for adrenal fatigue? Has your doctor indicated changes in your diet? Most drugs take a few days before they work, but in your case I do not have enough information to give you an opinion or suggestion.

May 13, 2009 - 10:02pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Hypothyroidism Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!